Why do antidepressants kill your sex drive? Sexual side effects are a common unwanted medication side effect. Serotonin is a neurotransmitter or nerve chemical that plays a role regulating your mood. But it also does affects nerves that control other parts of body. For example, you actually have more serotonin receptors in your gut than you do in your brain. That’s why nausea is a very common side effect with these medications.
Unfortunately, high serotonin levels in your brain interfere with your sexual behavior. The sexual dysfunction you can get is having little or no interest, delayed climax or inability to have an orgasm at all, erectile dysfunction and decreased sensation in your genital area.
Some studies have shown this to happen as frequent as 60-70%. That’s a lot of people affected. In this video I discuss solutions to this problem.
For more information on medications, see my medication information playlist. X
Bornstein JC. Serotonin in the Gut: What Does It Do? Frontiers in Neuroscience. 2012;6:16. doi:10.3389/fnins.2012.00016.
GS Shankar (2015) Serotonin and Sexual Dysfunction. J Autacoids Horm 5:e129. doi: 10.4172/2161-0479.1000e129
Disclaimer: All of the information on this channel is for educational purposes and not intended to be specific/personal medical advice from me to you. Watching the videos or getting answers to comments/question, does not establish a doctor-patient relationship. If you have your own doctor, perhaps these videos can help prepare you for your discussion with your doctor.
I upload every Wednesday at 9am, and sometimes have extra videos in between. Subscribe to my channel so you don’t miss a video 3